Alert archive / California / Special Weather Statements in 2025

Special Weather Statement, NWS Eureka, CA

March 31, 2025Del Norte County, California

NWS Eureka, CA issued this special weather statement at Mar 31, 2025, 7:21 AM PDT for Del Norte County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2025, 7:21 AM PDT (14:21 UTC)
Expired
Mar 31, 2025, 7:45 AM PDT
In force
24 min
Issued by
NWS Eureka, CA
Hail
0.25 in
Wind
30

County Del Norte County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 116 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 2.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS86 KEKA 311421
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
721 AM PDT Mon Mar 31 2025
 
CAZ101>103-105-311445-
Northern Humboldt Coast CA-Del Norte Interior CA-
Northern Humboldt Interior CA-Coastal Del Norte CA-
721 AM PDT Mon Mar 31 2025

...GUSTY SHOWERS WILL IMPACT NORTH CENTRAL HUMBOLDT AND DEL NORTE
COUNTIES THROUGH 745 AM PDT...

At 719 AM PDT, Doppler radar was tracking a line of gusty showers 
moving northeast at 25 mph and producing small hail over.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
Orick, Klamath, Jedediah Smith State Park, Gasquet, Crescent City,
Bertsch-Oceanview, Smith River, Trinidad, Fort Dick, Requa, Klamath
Glen, Crescent City North, Jack McNamera Field, and
Westhaven-Moonstone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4198 12390 4150 12369 4105 12413 4105 12415
      4114 12416 4115 12414 4123 12411 4147 12406
      4172 12415 4178 12425 4189 12421 4195 12421
TIME...MOT...LOC 1419Z 229DEG 23KT 4142 12410 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

JJW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:30 AM PDT, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 31, 4:30 AM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
430 AM PDT Mon Mar 31 2025

.SYNOPSIS...General gusty winds, showers and isolated
thunderstorms with potential small hail are expected to continue
through Tuesday along with moderate to heavy downpours today and
Tuesday. Heavy mountain snow above 3000 feet elevation is
anticipated through Tuesday, as well. Lingering showers through
Wednesday, followed by dry weather for the remainder of the week
are forecast.

&&

.DISCUSSION...

KEY MESSAGES:

-Continued showers and gusty winds (gusts 25mph to 40mph), with
 isolated thunderstorms capable of producing small hail around the
 coast.

-Periods of moderate to heavy downpours today into early Tuesday.

-Heavy mountain snow above 3000 feet for Trinity and Humboldt
 counties into mid day Tuesday.

WEATHER PATTERN OVERVIEW:

An area of low pressure continues its approach toward the Pacific
Northwest. Showers continue to move through the area early this
morning. By mid to late morning, another push of moisture will
move into Northwest California. Periods of moderate to heavy
rainfall and the chance for isolated thunderstorms with some
potential for small hail for coastal areas are expected as cooler
air infiltrates the region. This colder deep-layer airmass will
subsequently spread south across the West Coast through Tuesday.
The cold airmass will aid in steep lapse rates and an increasingly
unstable environment. Isolated thunderstorms, small hail and
brief heavy downpours will be possible with the strongest showers.
In addition, gusty southwest winds from 25 to 40 mph are expected
across the area late this afternoon through Tuesday afternoon.

Mountain snow impacts are likely over Trinity County and northern
interior Humboldt today through Tuesday afternoon. Snow levels
will likely drop to 3000 feet today. Heavy snow, with storm total
accumulations at 7 to 12 inches for elevations above 3000 feet,
with locally higher amounts to 1.5 feet across the higher ridges,
are probable this morning through Tuesday afternoon. Snow levels
will be generally above 3000 feet. However, uncertainty exist with
snow levels due to the possibility of lower snow levels during
convective showers. 2 to 3 inches of snow are expected for
elevations as low as 2600 feet. Travel impacts are expected across
much of highway 3 north of Weaverville and Hayfork Summit, Hwy
junction 36 and 3 at South Fork Mountain, Hwy 299 at Berry Summit,
Buckhorn Summit and Oregon Mountain.

Lingering showers are expected through Wednesday, followed by dry
weather for the remainder of the week as a large scale upper level
ridge gradually builds across the region in the wake of the
trough.

FORECAST CONFIDENCE AND DEVIATIONS:

Rain today could be heightened due to increased potential for
convection, possibly creating increased rain rates and a small
hail threat. By very early Wednesday morning, cold air aloft could
allow for lower snow levels across NW California. Models
currently show a strong diurnal pattern with snow levels dipping
to around 2500 feet at night (NBM) and jumping above 3000 feet
during the day. Any snow that falls at lower elevations will be
very inconsistent and likely not very impactful.

&&

.AVIATION...Coastal terminals are predominantly VFR/MVFR with periodic
reductions in viz/ceilings with convective rain showers and gusty
SSW winds. A slightly quieter period is expected through sunrise
before more widespread showers and isolated thunderstorms develop
from offshore and continue through the day. Similar fluctuating
conditions are expected at all terminals with gusty SW winds,
especially at CEC. A broad upper trough will drive the surface low
closer to the OR/WA coast late this afternoon and evening, with a
period of LLWS and gusts exceeding 30 KTS possible along the north
coast after 00Z.

&&

.MARINE...Small craft winds and seas continue across all zones as a
surface low spins off the OR/WA coast. Scattered showers and
isolated thunderstorms are expected through Tuesday, occasionally
producing gusty and erratic winds and locally heavy downpours. As
the low nears the coast, near gale to gale gusts are expected in the
outer waters overnight into early Tuesday. A Gale Watch has been
extended to the southern outer waters due to uncertainty on the
coverage of these winds. A large mid-period westerly swell will fill
into the waters during the same time period, peaking early Tuesday
morning. Significant wave heights 15 to 17 feet are possible before
quickly diminishing below advisory levels by Wednesday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory from 5 PM this afternoon to 5 PM
     PDT Tuesday for CAZ105.

     Winter Storm Warning until 5 PM PDT Tuesday for CAZ107-108.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 3 AM PDT Wednesday for PZZ450-
     455.

     Small Craft Advisory until 9 PM PDT this evening for PZZ470-
     475.

     Gale Watch from this evening through Tuesday morning for
     PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Mar 31, 6:50 AM PDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
650 AM PDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     Hail             1 WNW Crescent City     41.76N 124.22W
03/31/2025  M0.25 Inch       Del Norte          CA   Trained Spotter

&&

JMM
Special weather statement, Mar 31, 7:21 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
721 AM PDT Mon Mar 31 2025

CAZ101>103-105-311445-
Northern Humboldt Coast CA-Del Norte Interior CA-
Northern Humboldt Interior CA-Coastal Del Norte CA-
721 AM PDT Mon Mar 31 2025

...GUSTY SHOWERS WILL IMPACT NORTH CENTRAL HUMBOLDT AND DEL NORTE
COUNTIES THROUGH 745 AM PDT...

At 719 AM PDT, Doppler radar was tracking a line of gusty showers
moving northeast at 25 mph and producing small hail over.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Hazardous conditions to motorists.

Locations impacted include...
Orick, Klamath, Jedediah Smith State Park, Gasquet, Crescent City,
Bertsch-Oceanview, Smith River, Trinidad, Fort Dick, Requa, Klamath
Glen, Crescent City North, Jack McNamera Field, and
Westhaven-Moonstone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4198 12390 4150 12369 4105 12413 4105 12415
      4114 12416 4115 12414 4123 12411 4147 12406
      4172 12415 4178 12425 4189 12421 4195 12421
TIME...MOT...LOC 1419Z 229DEG 23KT 4142 12410

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

JJW

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:18 PM PDTSpecial Weather StatementEKAHumboldt27 min
Mar 30, 7:08 PM PDTGale WatchEKA13 hr
Mar 30, 8:40 PM PDTSpecial Weather StatementEKA35 min
Mar 30, 9:55 PM PDTSpecial Weather StatementEKA35 min
Mar 30, 10:36 PM PDTSpecial Weather StatementEKADel Norte24 min
Mar 30, 11:29 PM PDTSpecial Weather StatementEKA31 min
Mar 31, 7:28 AM PDTSpecial Weather StatementEKADel Norte17 min
Mar 31, 7:32 AM PDTSpecial Weather StatementEKAHumboldt28 min
Mar 31, 8:07 AM PDTSpecial Weather StatementEKAMendocino23 min
Mar 31, 8:26 AM PDTGale WarningEKA24 hr
Mar 31, 8:32 AM PDTSpecial Weather StatementEKADel Norte43 min
Mar 31, 9:12 AM PDTSpecial Weather StatementEKAHumboldt33 min
Mar 31, 9:21 AM PDTSpecial Weather StatementEKADel Norte24 min
Mar 31, 9:37 AM PDTSpecial Weather StatementEKADel Norte23 min
Mar 31, 11:35 AM PDTSpecial Weather StatementEKADel Norte25 min
Mar 31, 12:03 PM PDTSpecial Weather StatementEKADel Norte12 min
Mar 31, 12:13 PM PDTSpecial Marine WarningEKA17 min
Mar 31, 12:17 PM PDTSpecial Weather StatementEKAHumboldt28 min
Mar 31, 12:27 PM PDTSpecial Weather StatementEKAHumboldt33 min
Mar 31, 12:31 PM PDTSpecial Weather StatementEKAHumboldt29 min
Mar 31, 12:37 PM PDTSpecial Weather StatementEKAHumboldt23 min
Mar 31, 12:44 PM PDTSpecial Weather StatementEKAHumboldt31 min
Mar 31, 12:51 PM PDTSpecial Weather StatementEKAHumboldt24 min
Mar 31, 12:57 PM PDTSpecial Weather StatementEKADel Norte33 min
Mar 31, 1:01 PM PDTSpecial Marine WarningEKA29 min
Mar 31, 1:11 PM PDTSpecial Weather StatementEKAHumboldt34 min
Mar 31, 1:12 PM PDTSpecial Marine WarningEKA33 min
Mar 31, 1:28 PM PDTSpecial Weather StatementEKA32 min
Mar 31, 1:55 PM PDTSpecial Marine WarningEKA35 min
Mar 31, 2:03 PM PDTSpecial Weather StatementEKA27 min
Mar 31, 2:42 PM PDTHazardous Seas WarningEKA36 hr
Mar 31, 2:53 PM PDTSpecial Weather StatementEKAMendocino37 min
Mar 31, 3:09 PM PDTSpecial Weather StatementEKAMendocino36 min
Mar 31, 3:48 PM PDTSpecial Marine WarningEKA27 min
Mar 31, 4:16 PM PDTSpecial Marine WarningEKA29 min
Mar 31, 4:20 PM PDTSpecial Weather StatementEKAMendocino25 min
Mar 31, 4:45 PM PDTSpecial Marine WarningEKA30 min
Mar 31, 4:48 PM PDTSpecial Marine WarningEKA27 min

Nearby

Special Weather Statements in California, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.